Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 98, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 12:18 PM EDT for Baltimore County, Harford County, City of Baltimore, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 12:18 PM EDT (16:18 UTC)
- Expired
- Aug 14, 2011, 2:44 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, City of Baltimore, MD, Harford County, MD
The radar
The Dover AFB radar (KDOX), 95 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
793
WGUS51 KLWX 141618
FFWLWX
MDC005-025-510-141915-
/O.NEW.KLWX.FF.W.0098.110814T1618Z-110814T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
SOUTHERN HARFORD COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 315 PM EDT
* AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE BOWLEYS QUARTERS...CARNEY...COCKEYSVILLE...DUNDALK...
ESSEX...FELLS POINT...KINGSVILLE...MIDDLE RIVER...PARKVILLE...PERRY
HALL...PERRYMAN...PIKESVILLE...ROSEDALE...ROSSVILLE...TIMONIUM...
TOWSON...WHITE MARSH...ARMISTEAD GARDENS...BACK RIVER...BALTIMORE
INNER HARBOR...BEECHFIELD...BOLTON HILL...CANTON...GWYNNS FALLS...
CLIFTON PARK...DRUID HILLS PARK...EASTPOINT...FALLSTAFF...
GUILFORD...HOMELAND...HOWARD PARK...JOHN HOPKINS UNIVERSITY...
JOSEPHINE LEE...LOCUST POINT...MORGAN STATE UNIVERSITY...ROLAND
PARK...UNION SQUARE...WOODRING AND BALTIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATES THAT 2 TO 3 INCHES OF RAINFALL HAS ALREADY OCCURRED.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...AREAS
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING.
&&
LAT...LON 3940 7616 3934 7622 3937 7626 3931 7627
3929 7625 3928 7627 3930 7630 3938 7633
3930 7631 3930 7636 3925 7639 3925 7637
3927 7672 3949 7670 3948 7607 3944 7608
$$
BPP1 follow-up statement
003
WGUS71 KLWX 141844
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT SUN AUG 14 2011
MDC005-025-510-141853-
/O.CAN.KLWX.FF.W.0098.000000T0000Z-110814T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-HARFORD MD-BALTIMORE CITY MD-
244 PM EDT SUN AUG 14 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY...
SOUTHERN HARFORD AND EAST CENTRAL BALTIMORE COUNTIES...
RAINFALL HAS ENDED AND WATERS HAVE RECEDED. THEREFORE THE WARNING
HAS BEEN CANCELLED.
LAT...LON 3940 7616 3934 7622 3937 7626 3931 7627
3929 7625 3928 7627 3930 7630 3938 7633
3930 7631 3930 7636 3925 7639 3925 7637
3927 7672 3949 7670 3948 7607 3944 7608
$$
SMZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:39 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 14, 10:39 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1039 AM EDT SUN AUG 14 2011
.SYNOPSIS...
AN UPPER LOW IN THE MIDWEST WILL APPROACH THE MID ATLANTIC TODAY
AND TONIGHT. LOW PRESSURE GRADUALLY WEAKENS AND MOVES NORTHEAST OF
THE AREA MONDAY AND TUESDAY. ANOTHER SYSTEM IMPACTS THE REGION FOR
THE LATTER PORTIONS OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
FIRST BATCH OF SHOWERS WAS LOCATED ACROSS NORTHEAST MARYLAND AND
THEN ALSO OVER THE CENTRAL BAY REGION THIS MORNING. LOCALLY HEAVY
RAINFALL MAY RESULT FROM THIS...ESPECIALLY BALTIMORE/HARFORD
COUNTIES. BEHIND THAT THERE IS A BREAK IN SHOWERS AND THEN FURTHER
BACK A BREAK IN CLOUDS TOWARD THE WEST VIRGINIA HIGHLANDS
ACCORDING TO VISIBLE SATELLITE IMAGERY.
BREAKS IN CLOUDS WILL EXPAND EAST INTO EARLY AFTERNOON...AND WILL
SUPPORT SOME HEATING FOR POTENTIALLY UP TO 1500 J/KG OF CAPE. THIS
AT THE SAME TIME THAT A SHORTWAVE APPROACHES FROM THE WEST AND MID
LEVEL WIND FIELDS INCREASE AROUND THE BASE OF THE LARGER SCALE
TROUGH OVER THE OHIO VALLEY. THE RESULT WILL BE AN UPTICK IN
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. GIVEN THE ABOVE...THERE
WILL BE A SEVERE RISK FOR DAMAGING WIND GUSTS. AND IF SUPERCELLS
CAN MATERIALIZE...CANT RULE OUT AN ISOLATED TORNADO EITHER. IN
ADDITION...GIVEN THE HIGH PRECIPITABLE WATER ENVIRONMENT...HEAVY
RAINFALL WILL BE A RISK WHICH COULD RESULT IN FLASH FLOODING. SOME
AREAS ARE ALREADY MORE SUSCEPTIBLE TO DUE HEAVY RAINFALL WHICH HAS
OCCURRED OVER THE LAST 24 HOURS. FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 8 FOR MOST AREAS EAST OF THE BLUE RIGE EXCEPT
SOUTHERN MARYLAND.
TROF AXIS WL REACH CWFA TNGT...WHICH WUD PUSH AXIS OF HVY RAIN
EWD TO THE DELMARVA. AM STEPPING POPS DOWN THRU THE NGT...HOLDING
ON THE LONGEST METRO BALT.
TOOK A BLEND ON TEMPS...MINIMIZING DIURNAL RANGE. MAXT ARND 80F.
MIN-T IN THE 60S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
SFC TROF RMNS ALONG ERN SEABOARD MON/TUE...CAUSING POPS TO CONT.
AREA WILL BE ON COOLER/LESS MOIST SIDE OF SYSTEM...SO THREAT FOR HVY
RN/SVR WX WILL MUCH LWR. STILL...WITH UPR LOPRES OVRHD
MON...SHWRS/TSTMS WILL BE LIKELY. LESS NUMEROUS ACTIVITY XPCD ON
TUE...AS UPR LOW OPENS AND RETURNS NEWD AND THE SFC TROF WEAKENS.
TEMPS MON/TUE SLIGHTLY BELOW NRML WITH CLOUDS/PRECIP AROUND AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAK SHORTWAVE RIDGE BUILDS IN FOR WEDNESDAY FOR WHAT MAY BE THE DRY
DAY OF THE WEEK. NEXT TROUGH IS POISED TO ROLL DOWN FROM THE
NORTHWEST...BRINGING UNSETTLED CONDITIONS LATE THURSDAY INTO FRIDAY.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SHOWERS REMAIN IN THE VICINITY OF BWI/MTN THROUGH NOON...OTHERWISE
A BREAK IN SHOWERS EXPECTED UNTIL EARLY AFTERNOON AS CIGS IMPROVE
TO VFR. SHRA/TSRA WILL BE NUMEROUS THIS AFTERNOON. HEAVY RAINFALL
AND STRONG GUSTY WINDS MAY ACCOMPANY ANY ACTIVITY.
SHRA/TSRA MOST LKLY WL PUSH ONTO THE DELMARVA BY EVNG...BUT THAT
WUD PRODUCE A FOG THREAT. LATER FCSTS WL DETAIL THAT FURTHER.
SHWRS/TSTMS LIKELY MON...ESPECIALLY DURG THE AFTN...BRINGING RISK
FOR LOCALIZED FLIGHT RESTRICTIONS. VSBY/CIG ISSUES CUD CONT INTO TUE
AS SCATTERED PRECIP STILL XPCD. HIPRES FCST FOR TUE NGT THRU ERY THU.
&&
.MARINE...
SLY FLOW AHD OF UPR LOW PRODUCING SCA CONDS AT TPLM2. AS MIXING
IMPROVES AFTER SUNRISE... XPCT 15-20 KT GUSTS TO BECOME MORE
COMMON. CONTG SCA FOR MOST OF BAY AND LWR PTMC RIVER. HWVR...WINDS
WL DECREASE LT TAFTN-EVNG AS TROF AXIS NEARS.
NUMEROUS SHWRS/TSTMS XPCD ON MON...WITH SCATTERED CNVCTN INTO TUE.
NW WINDS SHUD RMN BELOW 20 KTS...XCPT PSBLY IN/NEAR STRONGER STORMS.
&&
.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT. HIGHLIGHTED METRO BALT THAT SAW
DECENT RAFL SAT...AND CENTRL VA WHICH SAW HVY RAIN. THE I-95
CORRIDOR...BTWN THESE TWO AREAS...POISED TO SEE THE HIEST RATES
THIS MRNG. ALTHO FLASH FLOODING MAY NOT BE WIDESPREAD... EFFICIENT
RAFL PRODUCERS AND TRAINING ECHOES WL LEAD TO THE POSSIBILITY OF
3-6 INCHES OF RAIN. IN SPITE OF DRY GRND...THAT WUD CAUSE PROBLEMS.
RIVERS AND STREAMS ARE EXTREMELY LOW GIVEN RECENT DRY CONDITIONS...
SO THAT FLOOD THREAT IS LOW. HWVR...EXCESSIVE RAFL CUD CAUSE SHARP
RISES...SPCLY ON QUICKER REACTING WATERWAYS.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY WILL BE CANCELLED. HIT MINOR CRITERIA AT
ANNAPOLIS BUT HIGH TIDE HAS PASSED AND WATER LEVELS HAVE COME DOWN
BELOW THRESHOLD.
SLY FLOW ENDS BY LT TDA...BUT THERE/S NO GOOD PUSH TO EVACUATE
WATER THATS ALREADY IN THE BAY. THEREFORE...COASTAL FLOOD RISK
MAY CONT MON AS LUNAR CYCLE RMNS FAVORABLE FOR HIGH WATER LEVELS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ025-026-
029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ531>534-537>543.
&&
SYNOPSIS...SBK/HTS
NEAR TERM...BPP/HTS
SHORT TERM...SBK
LONG TERM...BPP
AVIATION...BPP/SBK
MARINE...HTS/SBK
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...BPP/HTSHazardous weather outlook, Aug 14, 10:42 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1042 AM EDT SUN AUG 14 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1042 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...AND MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS NORTHWARD... VALID THROUGH 8PM. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE AREAWIDE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 8PM FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING MAY BE POSSIBLE ON MONDAY ALONG THE WESTERN SHORELINE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE MORNING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1042 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...AND MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN THE CENTRAL SHENANDOAH VALLEY...VALID THROUGH 8PM. IN ADDITION... ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE AREAWIDE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 14, 6:32 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD ROCKFISH 37.80N 78.75W
08/14/2011 NELSON VA TRAINED SPOTTER
ROCKFISH RIVER OUT OF ITS BANKS AND FLOODING YARDS.
&&
EVENT NUMBER LWX1101395
SBKSpecial weather statement, Aug 14, 10:08 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 AM EDT SUN AUG 14 2011
MDZ006-007-011-141500-
NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD-
1008 AM EDT SUN AUG 14 2011
...THUNDERSTORMS WITH HEAVY RAINFALL OVER BALTIMORE AND HARFORD
COUNTIES...
AT 1000 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAINFALL FROM THE HOWARD COUNTY BALTIMORE COUNTY LINE
NORTHEAST INTO CENTRAL HARFORD COUNTY. THESE STORMS WERE MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE SCARBORO...LANSDOWNE...BEECHFIELD...HOWARD
PARK...MORRELL PARK...CARROLL...GWYNNS FALLS...CANTON...UNION SQUARE
AND EUDOWOOD.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. 1 TO 2 INCHES OF
RAINFALL MAY OCCUR IN ONE HOURS TIME.
&&
LAT...LON 3961 7615 3922 7664 3923 7666 3921 7668
3921 7671 3927 7679 3931 7679 3931 7684
3932 7686 3973 7635 3973 7624
TIME...MOT...LOC 1400Z 235DEG 17KT 3961 7631 3930 7675
BPPSpecial weather statement, Aug 14, 10:30 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1030 AM EDT SUN AUG 14 2011
MDZ017-141500-
ST. MARYS MD-
1030 AM EDT SUN AUG 14 2011
...STRONG THUNDERSTORM TO AFFECT THE TIP OF ST. MARYS COUNTY...
AT 1028 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES WEST OF POINT LOOKOUT...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE THE SOUTHERN TIP OF ST. MARYS COUNTY
INCLUDING SAINT INIGOES CREEK.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. A WIND
GUST AROUND 50 MPH WAS REPORTED OVER THE TIDAL POTOMAC RIVER AT
LEWISETTA.
&&
LAT...LON 3805 7635 3810 7640 3810 7642 3811 7644
3811 7647 3820 7636 3814 7631 3808 7632
3805 7630 3803 7631
TIME...MOT...LOC 1428Z 226DEG 19KT 3805 7637
BPPLocal storm report, Aug 14, 11:06 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1106 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD 1 N WOODLAWN 39.33N 76.75W
08/14/2011 BALTIMORE MD 911 CALL CENTER
ROAD FLOODED AT RUTHERFORD RD AND AMBASSSADOR RD
&&
EVENT NUMBER LWX1101396
MEADOWSSpecial weather statement, Aug 14, 11:28 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 AM EDT SUN AUG 14 2011
MDZ007-141630-
HARFORD MD-
1128 AM EDT SUN AUG 14 2011
...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE OVER COASTAL HARFORD
COUNTY...
AT 1125 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAINFALL OVER HARFORD COUNTY NEAR THE CHESAPEAKE BAY.
LOCATIONS IMPACTED INCLUDE EDGEWOOD AND ABERDEEN.
HEAVY RAIN WITH THUNDERSTORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3940 7616 3935 7620 3934 7623 3937 7626
3940 7626 3938 7627 3933 7625 3932 7630
3936 7633 3938 7631 3940 7637 3950 7643
3963 7615 3955 7607 3950 7611 3948 7606
3945 7605
TIME...MOT...LOC 1525Z 180DEG 0KT 3923 7633
BPPThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:06 AM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 54 min |
| Aug 14, 3:23 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Frederick, Prince George's, City of Baltimore | 20 hr |
| Aug 14, 3:29 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Charles, Prince George's | 3 hr |
| Aug 14, 4:22 AM EDT | Special Weather Statement | LWX | Harford | 53 min |
| Aug 14, 10:08 AM EDT | Special Weather Statement | LWX | Baltimore, Harford, City of Baltimore | 52 min |
| Aug 14, 10:30 AM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Aug 14, 11:28 AM EDT | Special Weather Statement | LWX | Harford | 62 min |
| Aug 14, 4:57 PM EDT | Special Weather Statement | LWX | Allegany | 33 min |
| Aug 14, 5:31 PM EDT | Special Weather Statement | LWX | Allegany | 44 min |
| Aug 14, 5:56 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 49 min |
| Aug 14, 6:00 PM EDT | Special Weather Statement | LWX | Allegany | 45 min |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 42 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.